Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 16, 2006, 7:45 PM HST for Kauai County, Hawaii. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2006, 7:45 PM HST (05:45 UTC)
- Expired
- Mar 16, 2006, 8:45 PM HST
- In force
- 60 min
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 170543 FFWHFO HIC007-170645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 745 PM HST THU MAR 16 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 845 PM HST * AT 730 PM HST...RADAR SHOWED A LINE OF HEAVY RAIN NEAR LIHUE MOVING NORTHEAST AT 10 MPH. THE HEAVY SHOWERS ARE EXPECTED TO DIMINISH BY 9 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUHI...KILAUEA...MOLOAA...ANAHOLA...KAPAA AND WAILUA. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS...AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 845 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2180 15943 2217 15921 2229 15947 2191 15966 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 16, 5:00 PM HST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 16, 5:00 PM HST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 500 PM HST THU MAR 16 2006 REMOVED EXTRANEOUS WORDING AT END OF FIRST DISCUSSION PARAGRAPH .SYNOPSIS...A TROUGH BOTH AT THE SURFACE AND ALOFT CONTINUES TO MAINTAIN A MOIST AND UNSTABLE AIRMASS OVER THE MAIN HAWAIIAN ISLANDS. THE FOCUS OF HEAVY SHOWERS AND THUNDERSTORMS WILL REMAIN OVER KAUAI TONIGHT. OVERALL SHOWER ACTIVITY WILL DECREASE TOMORROW AND SATURDAY...BUT LOCALLY HEAVY SHOWERS AND THEREFORE THE THREAT OF FLASH FLOODING WILL PERSIST THROUGH THE WEEKEND AND INTO NEXT WEEK. && .DISCUSSION...LOW LEVEL CONVERGENCE...AMPLE MOISTURE AND STRONG UPPER LEVEL SUPPORT CONTINUES TO PRODUCE A RELATIVELY FOCUSED AREA OF HEAVY SHOWERS AND THUNDERSTORMS OVER AND AROUND THE ISLAND OF KAUAI. AT LOW LEVELS...A SURFACE TROUGH TO THE WEST IS CAUSING A SHARP TURNING OF THE WINDS ACROSS THE STATE. RADAR WIND PROFILES OVER INDICATE LOW LEVEL FLOW OUT OF THE EAST NORTHEAST OVER THE BIG ISLANDS AND OUT OF THE SOUTH OVER KAUAI. WHILE THE DEPTH OF EASTERLIES OVER THE BIG ISLAND REMAINS NEAR 5 THOUSAND FEET... RADAR PROFILES OVER KAUAI SHOWED SOUTHERLY WINDS HAVE DECREASED IN DEPTH FROM 12 TO 10 THOUSAND FEET. WHILE THE SURFACE TROUGH REMAINS WEST OF KAUAI...RADAR AND AIRCRAFT DATA OVER KAUAI SHOW THAT HIGH LEVEL WINDS HAVE TURNED TO THE WEST NORTHWEST THIS AFTERNOON...A SIGN THAT THE AXIS OF THE SHORTWAVE HAS MOVED EAST OF KAUAI. THIS WILL DECREASE THE AMOUNT OF UPPER SUPPORT THAT WAS DRIVING THE HEAVY SHOWERS AND THUNDERSTORMS OVER THE GARDEN ISLE TODAY. WILL KEEP LOTS OF SHOWERS IN THE FORECAST FOR GARDEN ISLE TONIGHT...BUT LIMIT THE THUNDERSTORMS TO THE EVENING HOURS. HAVE OTHERWISE REMOVED THUNDERSTORMS FROM THE FORECAST TONIGHT...AND DECREASED THE AMOUNT OF SHOWERS FOR EVERYWHERE ELSE EXCEPT FOR WINDWARD BIG ISLAND. UPPER LEVEL SUPPORT FOR HEAVY SHOWERS DECREASES SLIGHTLY TOMORROW...THOUGH NOT COMFORTABLY ENOUGH TO REMOVE THE LOCALLY HEAVY SHOWERS WORDING. HAVE MARKEDLY REDUCED THE OVERALL AMOUNT OF CLOUDS AND SHOWERS ACROSS THE BOARD FRIDAY MORNING. THE MORNING SUNSHINE WILL LEAD TO AFTERNOON CONVECTION...SO HAVE MAINTAINED HIGHER POPS AND ISOLATED THUNDERSTORMS FOR THE AFTERNOON HOURS. SNOW SHOWERS TAPERED OFF THIS AFTERNOON ON THE BIG ISLAND SUMMITS...BUT A SHORTWAVE PASSING TONIGHT WILL BRING ANOTHER ROUND OF SNOW SHOWERS TONIGHT AND FRIDAY...SO THE WINTER STORM WARNING CONTINUES. THE SURFACE TROUGH WILL LINGER OVER THE ISLANDS OVER THE WEEKEND...AND ANOTHER UPPER TROUGH WILL MOVE INTO THE AREA. THE TWO FEATURES IN CONCERT WILL MAINTAIN THE POSSIBILITY OF HEAVY SHOWERS...THUS HAVE EXTENDED THE FLASH FLOOD WATCH INTO SATURDAY. THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALL ISLANDS THRU SATURDAY. WINTER STORM WARNING...BIG ISLAND SUMMITS THRU FRIDAY. && TANABE
In the hours before
Local storm report, Mar 16, 2:47 PM HST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
247 PM HST THU MAR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HEAVY RAIN KAHUKU 21.68N 157.95W
03/16/2006 U0.00 INCH HONOLULU HI TRAINED SPOTTER
SPOTTER ESTIMATES HEAVY RAINFALL AT THE RATE OF 1-2
INCHES PER HOUR. RESULTING IN PONDING OF WATER ON ROADS
BY KAHUKU HIGH SCHOOL
&&
NASHThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:42 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 17, 7:52 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 17, 8:15 AM HST | Marine Weather Statement | HFO | 3 hr | |
| Mar 17, 8:39 AM HST | Special Marine Warning | HFO | 96 min | |
| Mar 17, 11:25 AM HST | Special Marine Warning | HFO | 61 min | |
| Mar 17, 11:31 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.